Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 56, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 17, 2025, 5:40 PM MST for Pima County, Arizona. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2025, 5:40 PM MST (00:40 UTC)
- Expired
- Sep 17, 2025, 7:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 50 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 6:10 PM MST | FLASH FLOOD | 5 Wnw Tucson, AZ | Delayed report. Social media video of water overtopping curbs west of university campus. |
| Sep 17, 6:49 PM MST | RAIN 1.49 | 6 Nnw Tucson, AZ | Majority fell between 509 PM and 554 PM. Personal weather station. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.7 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 2270 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
045
WGUS55 KTWC 180040
FFWTWC
AZC019-180245-
/O.NEW.KTWC.FF.W.0056.250918T0040Z-250918T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
540 PM MST Wed Sep 17 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Eastern Pima County in southeastern Arizona...
* Until 745 PM MST.
* At 540 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area from
northwest to central Tucson. Between 0.5 and 1 inch of rain has
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Tucson, Casas Adobes, Flowing Wells and Catalina Foothills.
This includes Route 77 between mile markers 70 and 73.
This includes the following Flash Flood Prone Locations...
1st Ave north of Fort Lowell Rd, Stone Ave at Mabel St and Alamo
Wash between Speedway and Grant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3230 11101 3224 11098 3221 11093 3221 11086
3224 11082 3230 11087 3232 11090 3232 11096
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
EDWARDS2 follow-up statements
070
WGUS75 KTWC 180147
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
647 PM MST Wed Sep 17 2025
AZC019-180245-
/O.CON.KTWC.FF.W.0056.000000T0000Z-250918T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
647 PM MST Wed Sep 17 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MST THIS
EVENING FOR EASTERN PIMA COUNTY...
At 647 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms produced heavy rain across central to northwestern
Tucson. Between 0.75 and 1.45 inches of rain have fallen. Additional
rainfall amounts up to 0.2 inches are possible in the warned area.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Tucson, Casas Adobes, Flowing Wells and Catalina Foothills.
This includes Route 77 between mile markers 70 and 73.
This includes the following Flash Flood Prone Locations...
1st Ave north of Fort Lowell Rd, Stone Ave at Mabel St and Alamo
Wash between Speedway and Grant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3230 11101 3224 11098 3221 11093 3221 11086
3224 11082 3230 11087 3232 11090 3232 11096
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
EDWARDS168
WGUS75 KTWC 180241
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
741 PM MST Wed Sep 17 2025
AZC019-180251-
/O.EXP.KTWC.FF.W.0056.000000T0000Z-250918T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
741 PM MST Wed Sep 17 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 745 PM MST THIS EVENING FOR
EASTERN PIMA COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3230 11101 3224 11098 3221 11093 3221 11086
3224 11082 3230 11087 3232 11090 3232 11096
$$
EDWARDSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 2:39 PM MST, 3 hours 1 minute earlier. Its key messages:
- Isolated to widely scattered showers and thunderstorms this afternoon with heavy rainfall may result in localized instances of flash flooding, mainly west and south of Tucson.
- Increasing chances (40-60%) for isolated showers and storms becoming scattered in the afternoon to early evening hours. Isolated instances of flash flooding possible.
- Chances (30-60%) for showers and thunderstorms with heavy rain continue on Friday, but decrease over the weekend with high temperatures returning to near triple digits for the Tucson Metro by the start of next week.
Area forecast discussion, Sep 17, 2:39 PM MST, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Tucson AZ 239 PM MST Wed Sep 17 2025 .SYNOPSIS...Moisture has moved into the region which will lead to scattered showers and thunderstorms through the end of the work week with gradually diminishing thunderstorm chances over the weekend. Temperatures near to just below normal into the weekend before warmer and drier weather returns next week. && .KEY MESSAGES... - Isolated to widely scattered showers and thunderstorms this afternoon with heavy rainfall may result in localized instances of flash flooding, mainly west and south of Tucson. - Increasing chances (40-60%) for isolated showers and storms becoming scattered in the afternoon to early evening hours. Isolated instances of flash flooding possible. - Chances (30-60%) for showers and thunderstorms with heavy rain continue on Friday, but decrease over the weekend with high temperatures returning to near triple digits for the Tucson Metro by the start of next week. && .DISCUSSION...Isolated slow moving showers and storms have been developing first over the higher terrain areas across southeast Arizona mainly south and west of Tucson. Clouds have thinned enough for the atmosphere to destabilize, eroding away convective inhibition, especially to the south and west of Tucson. This is also where better moisture resides with precipitable water over 1.5". The KTWC 17/18Z sounding measured 1.4" of precipitable water continuing to support the solution that any storms that form today are in an environment that favors flash flooding rather than wind, especially west and south of Tucson. Tomorrow into tomorrow evening chances (30-60%) for scattered showers and thunderstorms will continue across southeast Arizona with above normal precipitable water in place from the now post tropical cyclone Mario located off the coast of Baja California. The potential for heavier rain will expand north and eastward as a modestly strong upper level jet aids synoptic scale support for ascent in addition to localized terrain forcing. Like today, storms will first tend to remain isolated firing off the higher terrain areas. However, anticipate storms to become more scattered in the mid to late afternoon and early evening hours and push off the mountains. The biggest limiting factor as of now continues to be residual cloud cover. Chances (30-60%) for scattered showers and storms continue again on Friday with a continued threat for localized heavy rainfall. Over the weekend, precipitation chances begin to decrease as the Monsoon high circulation nudges north putting southeast Arizona in a westerly flow pattern. Consequently, a gradual warming and drying trend is expected with high temperatures rebounding to near 100 degrees heading into next week for the Tucson Metro and points west. && .AVIATION...Valid through 19/00Z. BKN-OVC clouds 6k-10k ft AGL and BKN-OVC layer AOA 18k ft AGL thru the valid period. Scattered TSRA possible through 18/04Z. Best chances will be at KDUG and KOLS terminals. With showers and thunderstorms, expect locally heavy rainfall and erratic winds up to 35 kts. Other than thunderstorm driven winds, SFC winds will be from the south southwest 5-10 kts in the afternoon and evening becoming variable less than 7 kts at other times. Tomorrow, scattered TSRA possible again after 18/19Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Above normal moisture this week leading to min RH between 20-40 percent through the weekend. Expect scattered shower and thunderstorm chances (30-60 pct chance) each day through Friday, then diminished thunderstorm chances this weekend. Dry conditions return next week. 20-foot winds will be 8-12 mph with some afternoon/early evening gusts to around 20 mph over the next week with normal diurnal patterns through the weekend. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && DVS Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 5:22 PM MST | Areal Flood Advisory | TWC | Pima | 113 min |
| Sep 17, 6:09 PM MST | Dust Storm Advisory | TWC | Pima, Pinal | 39 min |
| Sep 18, 4:35 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 40 min |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.